May 20, 2005
Hi, my wife been on HIV treatment for 15 months, she has been taking a combo drug (GPO VIR) which i think is made in Thailand (where we live) she got her cd4 and virus counts done about 2 months ago which were improved from 250 to 400 and virus count had dropped to close to zero. In the last few weeks she has gotten a lot of small spots/rash all over her face. She used to get the odd bigger type spot since starting the treatment but nothing major. She's been to skin specialist who has given her Doxymed pills, Isotrexin Gel, PanOxyl cream and might take 4-5 months to clear up. Are these spots a reaction to the combo pills ? or does it mean her cd4 count has dropped, should she check it again. Other than being very upset/parnoid about her appearance and doesn't want to leave the house,she is fine. Is there any quick solution for this ? or what exactly is the reason for the sudden change ? thanks in advance for any info
Response from Dr. Henry
Facial rashes are common in the general population and even more so in persons with HIV infection. There are a wide range of common conditions for which the treatment can be quite different. Among the more common issues are seborrhea, froms of acne, aand folliculitis. Seeing a skin specialist is a wise decision. It seems unlikely that the HIV meds are directly causing the facial rash though sometimes as the imune system improves there may be flares of skin conditions due to immune reconstitution. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Painful Red Spots After Open Mouth Kissing Worried I Have HIV
- Purple Spots After Fingering Stripper Sign Of HIV AIDS
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- Can Stds Cause Cancer?
- Can Vaginal Infections Cause Wbc In Urine?
- Can You Get Genital Warts From Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.